Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child has leukemia, high ALT and AST. Any suggestions?

my 16yr has Leukeimia, and recently his alt was 471 and ast 140 drs. said it could have been due to pain meds.(acetamophen) and/or chemo medication . i worry so much that all the drugs that he has to take not only is damaging his liver but other organs, they just keep want to checking his blood and may reduce his chemo, he has stopped all pain meds. which now he has to deal with the pain of the cancer more than ever. any suggestions and what is the highest should the alt and ast of a cancer patient be?
Asked On : Tue, 6 Nov 2012
Answers:  1 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hello! first i would like to advice you to stick to the treatment your child is getting for leukemia and u should have faith in your doctor. leukemia is treated in different phases u might me knowing by now. every chemotherapy drug has got its side effects, and every the investigations are planned on protocol basis to know of any side effects at the earliest. the doses of the drugs need to be modified as per the investigations and even may be stopped for awhile or withdrawn is need arises. i can understand the agony u must be going through seeing all this but these things are done only for the safety of your child. and as far as the levels of AST and ALT are considered the does are modified generally when they reach twice the normal value. so please be patient and co-operate with your doctor.
Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor